Alert archive / Ohio / River Flood Advisories in 2012
River Flood Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Jan 27, 2012, 1:56 AM EST for Delaware County, Franklin County, Ohio. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 1:56 AM EST (06:56 UTC)
- Expired
- Jan 27, 2012, 6:54 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olentangy River near Worthington (WRTO1). The gauge peaked at 8.48 ft at Jan 27, 2012, 3:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03226800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 12:29 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 27, 12:29 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1229 AM EST FRI JAN 27 2012 .SYNOPSIS... LOW PRESSURE CONTAINING COPIOUS MOISTURE WILL PASS ACROSS THE OHIO VALLEY TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY. A PAIR OF WEATHER DISTURBANCES TRAVELING THROUGH THE GREAT LAKES WILL RESULT IN SOME SHOWERS ON SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOW PRESSURE OVER SOUTHWEST OHIO WILL TRACK NEAR THE I-71 CORRIDOR THIS EVENING INTO EARLY MORNING BASED ON LATEST RUC/HRRR GUIDANCE. MODERATE TO LOCALLY HEAVY RAIN WILL THUS FALL IN THIS CORRIDOR. WILL CONTINUE WITH THE FLOOD WATCH UNTIL MIDNIGHT. MODELS CONTINUE TO ADVERTISE A DEFORMATION AREA OF PCPN ROTATING THROUGH THE REGION LATE TONIGHT INTO FRIDAY MORNING IN ASSOCIATION WITH A COLD FRONT AND MID LVL TROF. 00Z NAM-WRF HAS BACKED OFF ON THE TRANSITION TIME FROM RAIN TO SNOW WHICH IS CRITICAL IN TERMS OF HOW MUCH SNOW WILL FALL. HAVE TRIMMED BACK SNOW AMOUNTS SOME...NOW GOING LESS THAN AN INCH FROM CARROLLTON...TO CVG...TO ILN...TO CMH AND POINTS NW TO WEST CENTRAL OHIO. TEMPERATURES OVERNIGHT WILL BE NON DIURNAL BUT SHOULD BOTTOM OUT INTO THE LOWER 30S NW TO THE MID UPPER 30S FAR SE. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... PCPN WILL BE EXITING THE REGION FRIDAY MORNING AS MID LVL TROF PULLS AWAY. ANY LINGERING SNOW OR RAIN/SNOW MIX SHOULD COME TO AN END BY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE A FEW TENTHS OF AN INCH AT BEST. AM CONCERNED THAT POST FRONTAL LOW LEVEL MOISTURE MAY BE SLOW TO CLEAR AND HAVE SIDED WITH A SLOWER CLEARING TREND OF LOW LEVEL CLOUDS. SURFACE HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY REGION FRIDAY EVENING. THIS WILL BE BRIEF AS DIGGING S/WV ENERGY WILL MOVE TOWARD THE GREAT LAKES BY SATURDAY MORNING AS THE HIGH QUICKLY SLIDES TO THE EAST. S/WV WILL BE ASSOCIATED WITH AN ATTENDANT COLD FRONT. RIGHT NOW...IT LOOKS LIKE THERE WILL BE ENOUGH MOISTURE AND DYNAMICS FOR RAIN AND/OR SNOW SHOWERS ACRS THE FORECAST AREA STARTING IN THE WEST TOWARD SUNRISE SATURDAY MORNING AND ACROSS THE REMAINDER OF THE REGION FOR THE REMAINDER OF THE MORNING. ATTM...A QUICK INCH OF SNOW MAY BE POSSIBLE FOR NRN ZONES WITH A HALF INCH OR LESS ELSEWHERE. AIRMASS WILL QUICKLY DRY OUT DURING SATURDAY AFTERNOON...RESULTING IN A CLEARING TREND. TEMPERATURES WILL BE NON DIURNAL BUT SHOULD RANGE FROM THE MID TO UPPER 30S. A RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION FOR SATURDAY EVENING AND WILL THEN MOVE QUICKLY OFF TO THE EAST OVERNIGHT AS A DIGGING UPR TROF APPROACHES THE REGION FROM THE NW. CLOUDS WILL BE ON THE INCREASE AS WELL AS A CHANCE OF SNOW SHOWERS ENTERING THE NW ZONES TOWARD MORNING. HAVE CONTINUED WITH NON DIURNAL TEMPERATURES WITH LOWS BOTTOMING OUT IN THE LOWER TO MID 20S SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY WILL BEGIN WITH THE CWA NEAR THE BASE OF A RATHER LARGE UPPER TROUGH...WITH A SURFACE TROUGH ALSO MOVING EAST THROUGH THE GREAT LAKES. WILL CONTINUE A CHANCE OF SNOW...PRIMARILY IN THE NORTH...AS THIS FEATURE PASSES. WITH THE DOME OF COLDEST AIR OVER THE REGION FOR SUNDAY AND SUNDAY NIGHT...TEMPERATURES WILL BE AT THE COLDEST OF THE ENTIRE EXTENDED FORECAST PERIOD. AS THE TROUGHING TURNS TO RIDGING ALOFT...SURFACE HIGH PRESSURE WILL MOVE INTO THE DEEP SOUTH ON MONDAY. THIS WILL ALLOW FOR LOW LEVEL FLOW TO TURN SOUTHERLY...ALLOWING TEMPERATURES TO WARM UP ABOVE CLIMATOLOGY YET AGAIN. ENERGY PUSHING IN FROM THE PACIFIC WILL SPUR THE DEVELOPMENT OF THE NEXT WEATHER DISTURBANCE FOR THE REGION...AND SIGNIFICANT DISCONTINUITIES REMAIN IN THE MODEL DEPICTIONS OF THIS PART OF THE PATTERN. WHAT IS CERTAIN IS THAT EVENTUALLY...A SURFACE LOW WILL DEVELOP AND MOVE ACROSS THE GREAT LAKES. THIS WILL PLACE THE CWA WELL INTO THE WARM SECTOR...CAUSING PRECIPITATION WITH THIS SYSTEM TO FALL SOLELY AS RAIN. DEPENDING ON THE MAGNITUDE OF THE WARM AIR...THUNDER IS NOT OUT OF THE QUESTION...BUT THIS HAS NOT BEEN EXPLICITLY FORECAST AS OF YET. AT SOME POINT BETWEEN TUESDAY NIGHT AND WEDNESDAY NIGHT...A COLD FRONT WILL CROSS THROUGH THE REGION. THE FOCUS FOR PRECIPITATION WILL BE AHEAD OF THIS FRONT. AS MENTIONED...TIMING IS STILL IN QUESTION WITH THIS SYSTEM. A HIGHER POP FORECAST WILL LIKELY BE NEEDED FOR THIS TIME FRAME...ONCE THE DETAILS ARE A LITTLE MORE CLEAR. MODEL SOLUTIONS ARE HIGHLY DIVERGENT AFTER THE PASSAGE OF THIS SYSTEM ON WEDNESDAY NIGHT...LEAVING LITTLE TO NO CONFIDENCE IN THE FORECAST FOR THURSDAY AND BEYOND. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... LOW TRACKING ACROSS THE EASTERN TAF SITES WILL CONTINUE TO PRODUCE WIDESPREAD IFR CIGS ACROSS ALL OF OUR TERMINALS THROUGH FRIDAY MORNING. VSBYS WILL TEMPORARILY IMPROVE OVER THE NEXT FEW HOURS UNTIL A COLD FRONT ARRIVES LATE TONIGHT. AS THE COLD FRONT PASSES ...WINDS WILL PICK UP FOR A BRIEF PERIOD OF TIME. VSBYS ARE EXPECTED TO DETERIORATE AFTER FRONTAL PASSAGE...WITH IFR CONDITIONS CURRENTLY OFF TO OUR WEST IN ILLINOIS AND INDIANA THAT WILL SPREAD ACROSS OUR AREA. THESE IFR VSBYS WILL LIKELY PERSIST FROM LATE TONIGHT THROUGH THE LATE MORNING HOURS. IN ADDITION...AFTER THE COLD FRONT PASSES...THERE MAY BE A BRIEF CHANGEOVER OF LIGHT RAIN TO LIGHT SNOW. THE CURRENT TIMING OF THIS CHANGEOVER APPEARS TO BE AROUND SUNRISE. CIGS SHOULD LIFT...AND VSBYS WILL IMPROVE BY THE EARLY AFTERNOON AS THE COLD AIR SCOURS OUT THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE. OUTLOOK...MVFR CIGS/VSBYS POSSIBLE IN SNOW ON SATURDAY AND AGAIN SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...HATZOS AVIATION...LATTO
Hazardous weather outlook, Jan 27, 12:33 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1233 AM EST FRI JAN 27 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>054-060>062-280545- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE- 1233 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. RAIN WILL CHANGE TO SNOW OVERNIGHT AS COLDER AIR FILTERS INTO THE REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM. AN INCH OR LESS OF SNOW ACCUMULATION WILL BE POSSIBLE...ESPECIALLY ON GRASSY SURFACES. IN ADDITION...AREA STREAMS WILL CONTINUE TO RUN HIGH ACROSS PARTS OF THE AREA DUE TO THE RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088- 280545- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1233 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. AREA STREAMS WILL CONTINUE TO RUN HIGH ACROSS PARTS OF THE AREA DUE TO THE RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 26, 10:23 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN GLENDALE 39.27N 84.46W
01/26/2012 M1.58 INCH HAMILTON OH PUBLIC
1.58 STORM TOTAL, 1.52 SINCE MIDNIGHT. RELAYED BY MEDIA.
&&
SNYDERLocal storm report, Jan 26, 11:29 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 PM EST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM FLOOD 4 SE SPRINGFIELD 39.88N 83.74W
01/26/2012 CLARK OH TRAINED SPOTTER
8-12 INCHES OF WATER FLOWING ACROSS MITCHELL ROAD FROM
ONE FIELD TO ANOTHER. THIS LOCATION TYPICALLY FLOODS
DURING HEAVY RAIN.
&&
SNYDERLocal storm report, Jan 27, 12:06 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1206 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 SSE WILMINGTON 39.42N 83.81W
01/27/2012 M1.66 INCH CLINTON OH OFFICIAL NWS OBS
24 HOUR TOTAL
&&
SNYDERLocal storm report, Jan 27, 12:12 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1212 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 4 W ROCKBRIDGE 39.58N 82.60W
01/27/2012 M1.32 INCH HOCKING OH TRAINED SPOTTER
24 HOUR TOTAL
&&
SNYDERLocal storm report, Jan 27, 12:29 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 NW SPRINGFIELD 39.94N 83.81W
01/27/2012 M1.78 INCH CLARK OH TRAINED SPOTTER
STORM TOTAL
&&
SNYDERLocal storm report, Jan 27, 12:51 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HEAVY RAIN 5 NNW GROVE CITY 39.93N 83.12W
01/27/2012 M1.80 INCH FRANKLIN OH TRAINED SPOTTER
STORM TOTAL
1100 PM FLOOD SEVEN MILE 39.48N 84.55W
01/26/2012 BUTLER OH TRAINED SPOTTER
MODERATE STREET FLOODING
1241 AM HEAVY RAIN 3 ENE OSGOOD 39.15N 85.24W
01/27/2012 M2.00 INCH RIPLEY IN TRAINED SPOTTER
STORM TOTAL
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:07 PM EST | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 2 hr |
| Jan 26, 8:19 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Greene, Hardin, Logan and 4 more | 6 hr |
| Jan 26, 8:33 PM EST | River Flood Warning | ILN | Hamilton | 32 hr |
| Jan 26, 8:50 PM EST | River Flood Warning | ILN | Pickaway | 3 days |
| Jan 26, 9:21 PM EST | Areal Flood Warning | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 6 hr |
| Jan 26, 10:14 PM EST | Areal Flood Warning | ILN | Champaign, Clark, Darke, Greene, Hardin, Logan and 4 more | 6 hr |
| Jan 26, 10:27 PM EST | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike, Scioto | 6 hr |
| Jan 26, 10:33 PM EST | Areal Flood Advisory | ILN | Delaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more | 6 hr |
| Jan 27, 1:22 AM EST | Areal Flood Warning | ILN | Darke, Greene, Miami, Montgomery, Preble, Warren | 27 hr |
| Jan 27, 2:00 AM EST | River Flood Warning | ILN | Pike, Scioto | 3 days |
| Jan 27, 3:19 AM EST | River Flood Advisory | ILN | Licking | 7 hr |
| Jan 27, 6:31 AM EST | River Flood Warning | ILN | Hocking | 22 hr |
Nearby
River Flood Advisories in Ohio, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.